7 common side effects of impotence medications
Erectile dysfunction (ED), also called impotence, can affect your quality of life by reducing your satisfaction with sex. ED can have many causes, both mental and physical. ED that comes from physical causes is common in men as they age. There are medicines that can help treat ED for many men, both of which can be found in official and unofficial sales.
The most famous ED drugs include:
These prescription drugs increase the level of nitric oxide in your blood. Nitric oxide is a vasodilator, which means that your blood vessels expand under the influence of this substance to increase blood flow. These drugs are especially effective in widening the blood vessels in your penis. More blood in your penis makes it easier for you to get and maintain an erection when you are sexually aroused.
However, these drugs can also cause some counter-effects. Here are the seven most common side effects of ED medications.
Headaches are the most common side effect associated with ED medication. A sudden change in blood flow due to increased levels of nitric oxide causes headaches. This side effect is common with all forms of ED medicines, so switching from one brand of medication to another brand will not necessarily alleviate your symptoms. If you have headaches, talk to your doctor about how to prevent them.
Some people have muscle aches and body aches while taking ED medications. Others have reported specific lower back pain. If you have this type of pain while taking ED medication, painkillers can be helpful. However, you should talk to your doctor about other possible causes of your pain. Your doctor can help you choose over-the-counter, over-the-counter medications for ED and other medicines you take.
Your ED medicine can cause annoying side effects of the digestive system. The most common are digestive disorders and diarrhea. To alleviate minor problems, consider making diet changes to reduce stomach upset. Drinking water instead of caffeinated beverages, alcohol or juice can help. If a change in diet does not work, talk to your doctor about over-the-counter medications that may help.
Increasing the amount of nitric oxide can cause dizziness in some men. Dizziness caused by ED drugs is generally mild. However, any dizziness can cause discomfort during daily activities. In rare cases, dizziness due to ED medication has led to fainting, which can become a serious health problem. Tell your doctor if you have dizziness while taking ED medicines. If you become unwell while taking these medicines, consult your doctor immediately.
ED drugs can change the way you see things – literally. They can temporarily change your vision and even cause blurred vision. ED medications are not recommended if you have had vision loss or retinal pigmentosis. Complete loss of vision or changes that do not disappear can mean a more serious problem with your ED medication. If these symptoms occur, seek immediate medical attention.
Redness is a temporary period of skin redness. It usually develops on your face and can also extend to body parts. Redness can be mild, or severe, such as a rash. Although the appearance can make you uncomfortable, redness is usually not harmful.
The redness of ED medications may worsen when:
eat hot or spicy foods
you drink alcohol
if you are outside in warm temperatures
Congestion and runny nose
Congestion or leakage or a stuffy nose can be a common symptom of ED medication. In most cases, these side effects disappear without treatment. Talk to your doctor if they continue.
Recognizing unusual, severe side effects
Minor side effects are common when taking ED medicines. However, there are a few side effects that are not so common and some can even be dangerous. Severe side effects of ED medicines may include:
- priapism (erections lasting more than 4 hours)
- sudden hearing changes
- vision loss
Contact your doctor immediately if you have any of these serious side effects.
Some men are more at risk of these side effects than others. This may be because of other health conditions they have or other medicines they take.
When discussing ED treatment with your doctor, it is important that you tell him about any medicines you are taking and other medical conditions you may have. If ED medication is not right for you, your doctor may suggest other treatment options, such as surgery or vacuum pumps.
There are also reliable and long-lasting solutions to the impotence problem that won’t put you at risk. Find out more about treatments like this HERE.
Want to get a quote?
Contact us and you will receive an individual quote as well as advice on which treatment is best for what you want